Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

recovery from surgery

muzz1mmuzz1 Posts: 5
edited 07/22/2012 - 6:06 AM in Recovering from Surgery
hi i just had L4-L5 SURGERY JUNE 27TH HAD A DEVICE CALLED ASPEN FUSED SINCE RETURN HOME FROM HOSPITAL HAVE HAD NOTHING BUT PAIN SEVERELRY O LEFT HIP LEFT BUTT AND SOME LEG PAIN WAS WONDERING IF ANY ONE ELSE HAD THIS TYPE OF PAIN, HAVENT BEEN ABLE TO SLEEP FOR 3 DAYS NOW ON VICODEN FOR PAIN BUT HAVE WEAK STOMACH AND CONTINULOSY GET SICK AND THROW UP. I HAVE VERY LITTLE BACK PAIN BUT SEVERE LEFT HIP AND BUTT PAIN SO BAD IT BRINGS YOU TO TEARS IS THIS A BAD SIDE EFFECT FROM DEVICE OR IS THIS NORMAL PLEASE ANY INFO WOULD HELP.
advertisement

Comments

  • First let me say welcome to spine-health. Have a look around and you will find others recovering from surgery. Some of them do it on the buddy system so they know what each other is experiencing. If your experiencing severe pain you need to call your surgeon. Your body can't heal while it is in this much pain. Some pain is normal and will lesson as time goes back, that is called surgery pain. Then there is severe pain which is telling you something is wrong, but the only one whom can say if something is wrong is your surgeon.

    If the medications are making you sick, call your surgeon, so they can get you something your stomach can handle. Also the vic's might not be enough medication which is why your in so much pain. Did they also give you a muscle relaxer? It does take the combination approach to deal with this pain in the medication category. Also don't wait till your body feels the pain to take the medication, take it as prescribed for the first week or so, you can worry latter about weaning off of it. But you need to stay ahead of the pain.

    Once again welcome to spine-health. Just a note when writing don't use all capitals as it is meant as someone yelling, and typically won't get many responses. The surgery forum seems to get more views so you might also begin to post in that section as well as the recovery forum. Good luck and keep us posted on how you get along.
  • I setup this account for my brother, that 1st post was his.
    He is not accustomed to posting in forums, so he was unaware of the capitals issue, and I had not seen this post until now, because I could not find it.
    He went back to the hospital later that day because he was in so much pain, and was continually getting sick, which was only making matters worse.
    He is currently still there getting tests done, but they have changed his meds, so he is able to hold down food and is no longer getting sick.
    He told me that they did an ultra-sound and found that he has tendonitis in his leg, so they have immobilized it in an air-cast for 2 weeks.
    He is being wheeled into X-Rays as I type this.
    MRI came back clean.

    Thanks for the response
  • advertisement
  • I now see why I couldn't find this post, as I was looking in the Recovery sub-forum, not the Lower Back Pain forum.
    Can a Mod move this thread to the correct forum?

    Thanks
  • They have also set him up with a Pain Management person to help with any and all questions he has, as well as to tell him what he should/shouldn't do, what to expect, etc.....
    I would have imagined that they already would have done this, but I guess not.
  • Update:
    He spent 4 days in the hospital, they went through 5-6 different meds to find one that works....he kept getting sick.
    Valium,Liquid Tylenol, and nausea medication are what he is currently on, and he said he feels fine.
    Little pain in area of surgery, Leg and Hip pain are gone.

    Things are looking up!
  • advertisement
  • Im so happy DH is doing better. Nothing worse than that nausea and vomiting on top of the pain. I also have trouble with most pain meds. My primary finally found Nucenta for me. It is an opiod that is made so that it does not cause nausea and vomiting like some of the others. I use this and then Oxycontin with Phenergan for nausea for my breakthrough pain. It takes alot of tweaking but so good when they finally find what works. Welcome to the forum...It has been so comforting to know if I need to talk at 3am there is usually someone on here. Please feel free to PM me anytime. I am so happy that the pain is now under control and DH can start the process of healing:)

    hugs,
    kelli
advertisement
Sign In or Register to comment.